Ask a doctor

Radiesse or Restylane Side Effects for Patients with Rheumatoid Arthritis?

I have rheumatoid arthritis and am concerned about whether or not I would have joint side effects from the use of Radiesse or Restylane. I have had side effects from particular foods, as well as from allergy shots in the past.

Doctor Answers (2)

You are unlikely to have joint side effects.

+1

Radiesse and restylane tend not to stimulate the immune system to produce inflammation because they contain components that are naturally found in the skin. It would also be unusual for either material to travel to the joint spaces after injection. You may wish to consult with your rheumatologist prior to undergoing a filler procedure, though he or she may never have been asked this question before.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Restylane, Jevederm, Radiesse in Patients With Rheumatoid Arthritis

+1

Hi Mikayla,

I am sorry to hear that you suffer from Rheumatoid Arthritis.

Hyaluronic acid products are used in the joints of patients suffering from arthritis. Therefore using Restylane or Juvederm should be very safe and without joint side effects. I am not sure about Radiesse, but would recommend that you or your physician call your rheumatologist for the answer.

Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...